Alert archive / Kansas / Flash Flood Warnings in 1998
Flash Flood Warning 236, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 13, 1998, 5:13 PM CDT for Bourbon County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1998, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 13, 1998, 11:10 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 132214 FFWSGF KSC011-140410- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 513 PM CDT SUN SEP 13 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS * UNTIL 1110 PM CDT * AT 514 PM DOPPLER RADAR INDICATED AREAS OF MODERATE TO HEAVY RAIN MOVING THROUGH THE WARNING AREA. VOLUNTEER OBSERVERS...COOPERATIVE OBSERVERS...AND LOCAL LAW ENFORCEMENT INDICATE THAT 3 TO 4 INCHES OF RAIN HAS FALLEN ACROSS BOURBON COUNTY TODAY. * AREAS OF MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE TO MOVE THROUGH THE WARNING AREA THROUGH THE MID EVENING HOURS PRODUCING AN ADDITIONAL ONE TO TWO INCHES OF RAIN. AREAS OF LOCALIZED FLOODING...INCLUDING LOW WATER CROSSINGS...WILL BE POSSIBLE. SEVERAL PEOPLE LOSE THEIR LIVES EACH YEAR BECAUSE THEY ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. IF FLOODED ROADWAYS BLOCK YOUR6 WAY...FIND AN ALTERNATE ROUTE. DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:30 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 13, 2:30 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT SUN SEP 13 1998 1ST PD FCST CONCERNS...TEMPERATURES AND HOW MUCH RA. SFC MAP HAS LOW OVER SRN OK WITH DEWPOINTS IN THE THE 70S ACROSS SE KS/EXTREME SW MO. WITH 35 KT 8H JET PUMPING MOISTURE INTO CWA AND PLENTY OF DEEP MOISTURE/VV AND THETA RIDGE INTO CWA...POPS WILL BE NEEDED FOR ALL PDS. HOWEVER THE PCPN SHOULD BEGIN TO WEAKEN MONDAY NIGHT AND TUESDAY AS THE REMNANTS OF FRANCES MOVES NORTHEAST AND MERGES WITH NEXT CDFNT COMING OUT OF THE NRN PLAINS. ADAP SHOWS BEST CONVERGENCE OVER WRN MO/ERN KS ATTM. SFC REPORTS AROUND CWA HAS TOTAL PCPN ATTM AROUND .50 INCHES WITH A VERY FEW ISOLATED 1 INCH REPORTS IN SE KS. FFG VALUES ARE AROUND 3 INCHES AND WITH LITTLE OR NO RAIN FOR MOST OF THE CWA DURING THE LAST MONTH...WILL NOT ISSUE FFA ATTM. MOST OF THE HEAVIEST RAIN HAS BEEN JUST WEST OF OUR CWA. DIURNAL RANGE WITH TEMPERATURES SHOULD BE MINIMAL WITH PCPN AND CLOUDS. FAN IS TO COOL WITH 1ST PD LOWS AND MAYBE TO WARM WITH 2ND PD HIGHS. WILL GO WITH FWC AND WILL MAKE A FEW ADJUSTMENTS. 1ST PD RECOMMENDATIONS (COORDINATION PURPOSES ONLY) DONT THINK WILL NEED TO MENTION THUNDERSTORMS FOR FIRST PD DUE TO LITTLE OR NO CAPES...FOR 2ND PD MODELS SHOW 1000-1500 CAPES OVER SE KS AND EXTREME SW MO...MIGHT THROW IN A TSRA. WILL LEAVE OFF FFA FOR 1ST PD...AS HEAVIEST RA HAS BEEN W OF CWA. WILL NEED TO MENTION HEAVY RA POSSIBLE IN WRN ZONES. AS FOR TEMPERATURES. UPPER 60S FOR LOWS AND 70 TO 75 FOR HIGHS ACROSS CWA. ALSO SE WINDS 10 MPH ACROSS CWA. SGF RE 068/072 068/075 065 07+87 JLN RE 069/073 069/077 067 07+97 SS
In the hours before
Special weather statement, Sep 13, 1:00 PM CDT, 4 hours 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN SEP 13 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...RAIN WILL CONTINUE ACROSS THE AREA... A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL SLOWLY MOVE NORTH CONTINUING THE CHANCE OF RAIN FOR THE NEXT FEW DAYS. EVEN THOUGH THE ATMOSPHERE IS SATURATED...INSTABILITY IS LOW AND AS A RESULT NO SEVERE WEATHER IS EXPECTED FOR THE REST OF TODAY AND INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 2 TO 3 INCH RANGE WITH SOME LOCATIONS RECEIVING HEAVIER AMOUNTS BY TUESDAY. THIS WILL PRODUCE THE CHANCE OF LOCALIZED FLOODING AROUND THE AREA. SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT EXPECTED THROUGH MONDAY MORNING. SHUMWAY
Special weather statement, Sep 13, 1:00 PM CDT, 4 hours 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN SEP 13 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...RAIN WILL CONTINUE ACROSS THE AREA... A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL SLOWLY MOVE NORTH CONTINUING THE CHANCE OF RAIN FOR THE NEXT FEW DAYS. EVEN THOUGH THE ATMOSPHERE IS SATURATED...INSTABILITY IS LOW AND AS A RESULT NO SEVERE WEATHER IS EXPECTED FOR THE REST OF TODAY AND INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 2 TO 3 INCH RANGE WITH SOME LOCATIONS RECEIVING HEAVIER AMOUNTS BY TUESDAY. THIS WILL PRODUCE THE CHANCE OF LOCALIZED FLOODING AROUND THE AREA. SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT EXPECTED THROUGH MONDAY MORNING. SHUMWAY
Nearby
Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.